Open Access

Global well-posedness of 2D generalized MHD equations with fractional diffusion

Journal of Inequalities and Applications20132013:489

https://doi.org/10.1186/1029-242X-2013-489

Received: 9 August 2013

Accepted: 30 August 2013

Published: 7 November 2013

Abstract

In this paper we prove the uniqueness of weak solutions and the global-in-time existence of smooth solutions of the 2D generalized MHD system with fractional diffusion with 1 2 power.

MSC:35Q30, 76D03, 76D09.

Keywords

MHD fractional diffusion uniqueness smooth solution

1 Introduction

In this paper, we consider the following 2D generalized MHD system with 0 < α 1 [1]:
div u = div b = 0 ,
(1.1)
t u + ( u ) u + ( π + 1 2 | b | 2 ) + ( Δ ) α u = b b ,
(1.2)
t b + u b b u Δ b = 0 ,
(1.3)
( u , b ) ( t = 0 ) = ( u 0 , b 0 ) .
(1.4)

Here, u is the fluid velocity field, π is the pressure and b is the magnetic field.

Very recently, Ji [1] used the Fourier series analysis motivated in [2] to prove the global-in-time existence of smooth solutions of problem (1.1)-(1.4) when 1 2 < α 1 , and Ji [1] pointed out that his result did not seem to come directly from the method like energy estimates. In this paper, we use the standard energy method to deal with the case α = 1 2 ; of course, our method also works when α > 1 2 . We will prove the following.

Theorem 1.1 Let α = 1 2 . Let u 0 , b 0 H 1 with div u 0 = div b 0 = 0 in R 2 . Then problem (1.1)-(1.4) has a unique global-in-time weak solution ( u , b ) satisfying
( u , b ) L ( 0 , T ; H 1 ) , u L 2 ( 0 , T ; H 3 / 2 ) , b L 2 ( 0 , T ; H 2 )
(1.5)

for any T > 0 .

Theorem 1.2 Let α = 1 2 . Let u 0 , b 0 H s with s > 1 and div u 0 = div b 0 = 0 in R 2 . Then problem (1.1)-(1.4) has a unique global-in-time smooth solution ( u , b ) satisfying
u , b L ( 0 , T ; H s ) , u L 2 ( 0 , T ; H s + 1 2 ) , b L 2 ( 0 , T ; H s + 1 )
(1.6)

for any T > 0 .

For 3D case and other related problems, we refer to [3, 4].

Our proof will use the following commutator estimates due to Kato and Ponce [5]:
Λ s ( f g ) f Λ s g L p C ( f L p 1 Λ s 1 g L q 1 + Λ s f L p 2 g L q 2 ) ,
(1.7)

with s 1 , Λ : = ( Δ ) 1 / 2 and 1 p = 1 p 1 + 1 q 1 = 1 p 2 + 1 q 2 .

2 Proof of Theorem 1.1

This section is devoted to the proof of Theorem 1.1. The global-in-time existence of weak solutions satisfying (1.5) was proved in [1, 6], we only need to show the uniqueness. Let ( u i , π i , b i ) ( i = 1 , 2 ) be two weak solutions of problem (1.1)-(1.4). We define
δ u : = u 1 u 2 , δ π : = π 1 π 2 , δ b : = b 1 b 2 .
Then it follows from (1.1)-(1.3) that
div δ u = 0 , div δ b = 0 ,
(2.1)
t δ u + u 1 δ u + δ u u 2 + ( π + 1 2 ( b 1 2 b 2 2 ) ) + ( Δ ) 1 / 2 δ u = b 1 δ b + δ b b 2 ,
(2.2)
t δ b + u 1 δ b + δ u b 2 b 1 δ u δ b u 2 Δ δ b = 0 .
(2.3)
Testing (2.2) by δu and using (1.1) and (2.1), we see that
1 2 d d t | δ u | 2 d x + | Λ 1 / 2 δ u | 2 d x = δ u u 2 δ u d x + b 1 δ b δ u d x + δ b b 2 δ u d x = : I 1 + I 2 + I 3 .
(2.4)
Testing (2.3) by δb and using (1.1) and (2.1), we find that
1 2 d d t | δ b | 2 d x + | δ b | 2 d x = δ u b 2 δ b d x + b 1 δ u δ b d x + δ b u 2 δ b d x = : I 4 + I 5 + I 6 .
(2.5)
In the following calculations, we use the Sobolev embedding H ˙ 1 / 2 L 4 and the Gagliardo-Nirenberg inequalities
w L 8 / 3 2 C w L 2 Λ 1 / 2 w L 2 ,
(2.6)
w L 4 2 C w L 2 w L 2 .
(2.7)
Using (1.1), (2.1), (1.5), (2.6) and (2.7), we bound I 1 , I 2 + I 5 , I 3 + I 4 and I 6 as follows:
I 1 u 2 L 4 δ u L 8 / 3 2 C u 2 H ˙ 3 / 2 δ u L 2 Λ 1 / 2 δ u L 2 I 1 1 16 Λ 1 / 2 δ u L 2 2 + C u 2 H ˙ 3 / 2 2 δ u L 2 2 , I 2 + I 5 = 0 , I 3 + I 4 C b 2 L 4 δ u L 2 δ b L 4 I 3 + I 4 C b 2 L 4 δ u L 2 δ b L 2 1 / 2 δ b L 2 1 / 2 I 3 + I 4 1 16 δ b L 2 2 + C δ u L 2 2 + C b 2 L 4 2 δ b L 2 2 , I 6 u 2 L 2 δ b L 4 2 C δ b L 4 2 C δ b L 2 δ b L 2 I 6 1 16 δ b L 2 2 + C δ b L 2 2 .
Adding up (2.4) and (2.5) and using the above estimates, we conclude that
1 2 d d t ( | δ u | 2 + | δ b | 2 ) d x C u 2 H ˙ 3 / 2 2 δ u L 2 2 + C δ u L 2 2 + C b 2 L 4 2 δ b L 2 2 + C δ b L 2 2 ,
which gives
δ u = δ b = 0 .

This completes the proof.

3 Proof of Theorem 1.2

This section is devoted to the proof of Theorem 1.2. We only need to prove a priori estimates (1.6) for simplicity.

First, we have (1.5).

Applying Λ s to (1.2), testing by Λ s u and using (1.1), we see that
1 2 d d t | Λ s u | 2 d x + | Λ s + 1 2 u | 2 d x = ( Λ s ( u u ) u Λ s u ) Λ s u d x + ( Λ s ( b b ) b Λ s b ) Λ s u d x + b Λ s b Λ s u d x = : J 1 + J 2 + J 3 .
(3.1)
Applying Λ s to (1.3), testing by Λ s b and using (1.1), we find that
1 2 d d t | Λ s b | 2 d x + | Λ s + 1 b | 2 d x = ( Λ s ( u b ) u Λ s b ) Λ s b d x + ( Λ s ( b u ) b Λ s u ) Λ s b d x + b Λ s u Λ s b d x = : J 4 + J 5 + J 6 .
(3.2)
Using (1.7), (2.6), (2.7) and (1.5), we bound J 1 , J 2 , J 3 + J 6 , J 4 and J 5 as follows:
J 1 C u L 4 Λ s u L 8 / 3 2 J 1 C u H ˙ 3 / 2 Λ s u L 2 Λ s + 1 2 u L 2 J 1 1 8 Λ s + 1 2 u L 2 2 + C u H ˙ 3 / 2 2 Λ s u L 2 2 , J 2 C b L 4 Λ s b L 2 Λ s u L 4 J 2 C b L 4 Λ s b L 2 Λ s + 1 2 u L 2 J 2 1 8 Λ s + 1 2 u L 2 2 + C b L 4 2 Λ s b L 2 2 , J 3 + J 6 = 0 , J 4 , J 5 C u L 2 Λ s b L 4 2 + C b L 8 / 3 Λ s u L 8 / 3 Λ s b L 4 J 4 , J 5 C Λ s b L 4 2 + C b L 8 / 3 2 Λ s u L 8 / 3 2 J 4 , J 5 C Λ s b L 2 Λ s + 1 b L 2 + C b L 8 / 3 2 Λ s u L 2 Λ s + 1 2 u L 2 J 4 , J 5 1 8 Λ s + 1 b L 2 2 + 1 8 Λ s + 1 2 u L 2 2 + C Λ s b L 2 2 + C b L 8 / 3 4 Λ s u L 2 2 .
Adding up (3.1) and (3.2) and using the above estimates, we arrive at
d d t ( | Λ s u | 2 + | Λ s b | 2 ) d x + ( | Λ s + 1 2 u | 2 + | Λ s + 1 b | 2 ) d x C u H ˙ 3 / 2 2 Λ s u L 2 2 + C b L 4 2 Λ s b L 2 2 + C Λ s b L 2 2 + C b L 8 / 3 4 Λ s u L 2 2 ,

which yields (1.6).

This completes the proof.

Declarations

Authors’ Affiliations

(1)
School of Mathematics and Information Sciences, North China University of Water Resources and Electric Power
(2)
Department of Mathematics, Zhejiang Normal University

References

  1. Ji E: On two-dimensional magnetohydrodynamic equations with fractional diffusion. Nonlinear Anal. 2013, 80: 55–65.MATHMathSciNetView ArticleGoogle Scholar
  2. Mattingly JC, Sinai YG: An elementary proof of the existence and uniqueness theorem for the Navier-Stokes equations. Commun. Contemp. Math. 1999, 1: 497–516. 10.1142/S0219199799000183MATHMathSciNetView ArticleGoogle Scholar
  3. Zhou Y: Regularity criteria for the generalized viscous MHD equations. Ann. Inst. Henri Poincaré, Anal. Non Linéaire 2007, 24(3):491–505. 10.1016/j.anihpc.2006.03.014MATHView ArticleGoogle Scholar
  4. Zhou Y, Fan J: A regularity criterion for the 2D MHD system with zero magnetic diffusivity. J. Math. Anal. Appl. 2011, 378(1):169–172. 10.1016/j.jmaa.2011.01.014MATHMathSciNetView ArticleGoogle Scholar
  5. Kato T, Ponce G: Commutator estimates and the Euler and Navier-Stokes equations. Commun. Pure Appl. Math. 1988, 41: 891–907. 10.1002/cpa.3160410704MATHMathSciNetView ArticleGoogle Scholar
  6. Cao C, Wu J: Global regularity for the 2D MHD equations with mixed partial dissipation and magneto diffusion. Adv. Math. 2011, 226: 1803–1822. 10.1016/j.aim.2010.08.017MATHMathSciNetView ArticleGoogle Scholar

Copyright

© Wei and Zhu; licensee Springer. 2013

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.